Thunderstorm Wind, Union
- When
- July 10, 6:20 PM CST
- Where
- Union County, 0.58 mi W of Marion
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.900, -92.240
Trees were downed on Hwy. 33 north of Marion, Louisiana.
Scattered showers and thunderstorms developed during the afternoon of July 10th near a weak upper level trough that extended from Southeast Texas across North Louisiana and into Southeast Arkansas and Western Tennessee. Showers and thunderstorms developed earlier in the day near this upper trough axis, and produced a southwest propagating outflow boundary from convection that developed over…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed during the afternoon of July 10th near a weak upper level trough that extended from Southeast Texas across North Louisiana and into Southeast Arkansas and Western Tennessee. Showers and thunderstorms developed earlier in the day near this upper trough axis, and produced a southwest propagating outflow boundary from convection that developed over Central Mississippi, intersecting a northward moving outflow boundary from additional convection over Central Louisiana. These boundaries intersected over Eastern Union County Arkansas and Eastern Union Parish Louisiana, where a cluster of strong thunderstorms developed producing heavy rainfall and locally gusty winds. An isolated severe thunderstorm did develop as well over Eastern Union Parish, with strong winds downing a few trees near Marion.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 10, 2:20 PM CST, 4 hours earlier.
Area Forecast Discussion National Weather Service Shreveport LA 320 PM CDT SUN JUL 10 2016 .DISCUSSION... A general area of troughiness across the Four-State Region coupled with dewpoints in the 60s and 70s and lingering old outflow boundaries, has led to the development of scattered showers and thunderstorms late this aftn, mainly across the ARKLATEX. Sfc-based CAPE values of 2000-3000 j/kg, steepened lapse rates and dismal 0-6 km bulk shear suggests storms may have the capability of nearing strong levels/being pulsey with the potential for gusty winds, but will likely struggle to sustain its strength for long periods of time. Furthermore, the slow movement of the precip activity could result in a few locales receiving brief moderate rainfall. The HRRR exhibits the activity gradually demising a few hours after sunset. The UA trough will linger across the area tomorrow, though lifting Northeast leading to best precip chances shifting to the Eastern zones. The disturbance will have exited the region by Tuesday whilst concurrently the UA ridge will be nosing into the Western zones. With the ridge not encompassing the Four-State region, the sea- breeze along with long term solutions hinting at the reformation of a weak UA trough across the Eastern zones, will result in the Southern and Eastern zones being most favored for precip throughout the week and into the weekend. The scattered showers and thunderstorms and associated cloud cover late this aftn have kept temps in check /upper 80s to lower 90s/ hence keeping heat indices well below Heat Advisory criteria. Mid- week may be a different story as lack of widespread precip/cloudiness will lead to temps warming into the middle to upper 90s. This will raise Heat Indices to around 102 degrees. We will continue to analyze later model solutions and see if this will indeed come into fruition. && .PREV DISCUSSION... /issued 1255 PM CDT SUN JUL 10 2016/ AVIATION... Isold convection has begun to increase across most of the area with scattered tstm coverage over central LA movg newd towards cwa. Some of this activity may reach KMLU terminal by mid aftn. Current convection over KTXK and KELD is diminishing for time being. Isold shower approaching the I-20 corridor over NE TX and possibly affect KTYR, KGGG and KSHV terminals. Fqt ltg and gusty winds possible near stgr convection. Patchy fog possible late tonight at terminals where rain occurs this aftn. South winds around 5 kts to generally prevail. These winds will increase to near 10 kts by around 11/14z and some higher gusts possible in NE TX./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 94 76 95 76 / 40 20 10 10 MLU 91 75 94 76 / 50 20 20 10 DEQ 92 73 92 73 / 50 20 10 10 TXK 93 75 94 76 / 50 20 10 10 ELD 92 74 93 74 / 50 30 20 10 TYR 93 75 95 77 / 30 20 10 10 GGG 93 75 95 77 / 50 20 10 10 LFK 95 76 96 77 / 30 20 10 10 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 29/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1123 AM CDT SUN JUL 10 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1123 AM CDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE HAZARDOUS OUTLOOK AREA THIS AFTERNOON THROUGH EARLY EVENING...AND WILL HAVE THE POTENTIAL FOR BRIEF MODERATE RAINFALL AND WIND GUSTS THAT ARE ANTICIPATED TO REMAIN BELOW SEVERE THRESHOLDS. ADDITIONALLY...HEAT INDEX READINGS MAY NEAR 100 DEGREES TODAY...PARTICULARLY ACROSS PORTIONS OF LOUISIANA AND SOUTHWEST ARKANSAS. ALTHOUGH HEAT ADVISORIES ARE NOT IN EFFECT...ANYONE SPENDING TIME OUTDOORS SHOULD TAKE PRECAUTIONS AGAINST HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... TEMPERATURES IN THE MID TO UPPER 90S WITH HEAT INDEX READINGS AROUND 100 DEGREES WILL BE POSSIBLE ESPECIALLY BY MID TO LATE WEEK. IN ADDITION...A SLIGHT CHANCE FOR AFTERNOON THUNDERSTORMS WILL CONTINUE INTO THE NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
234 PM CDT SUN JUL 10 2016
LAZ017-TXZ167-102015-
SABINE LA-SABINE TX-
234 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE PARISH IN
NORTHWESTERN LOUISIANA AND EAST CENTRAL SABINE COUNTIES UNTIL 315 PM
CDT...
AT 233 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF TOLEDO BEND DAM...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANY...FLORIEN...FISHER...NEGREET...MOUNT CARMEL AND COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR TOLEDO BEND LAKE... OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3137 9375 3166 9342 3159 9334 3154 9334
3154 9328 3150 9324 3148 9324 3128 9350
3128 9353 3125 9354 3122 9358
TIME...MOT...LOC 1933Z 222DEG 22KT 3132 9363
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT SUN JUL 10 2016
LAZ018>020-022-102130-
NATCHITOCHES LA-LA SALLE LA-WINN LA-GRANT LA-
330 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR LA SALLE...NORTHEASTERN
NATCHITOCHES...WINN AND GRANT PARISHES UNTIL 430 PM CDT...
AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF CAMPTI TO
NEAR ALEXANDRIA INTERNATIONAL AIRPORT...AND MOVING NORTHEAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINNFIELD...JENA...COLFAX...OLLA...MONTGOMERY...MIDWAY...URANIA...
CLARENCE...POLLOCK...DRY PRONG...GOLDONNA...TULLOS...DODSON...
GEORGETOWN...CALVIN...ATLANTA...SIKES...CLEAR LAKE...
WILLIANA AND CATAHOULA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3140 9214 3147 9216 3148 9221 3139 9263
3139 9266 3141 9267 3140 9269 3145 9268
3145 9271 3149 9270 3152 9272 3147 9278
3193 9310 3215 9272 3215 9237 3206 9231
3193 9231 3193 9221 3163 9201 3144 9201
TIME...MOT...LOC 2029Z 242DEG 27KT 3190 9299 3134 9260
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT SUN JUL 10 2016
ARZ073-LAZ006-110000-
UNION AR-UNION LA-
614 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY IN SOUTH
CENTRAL ARKANSAS AND NORTHWESTERN UNION PARISHES UNTIL 700 PM CDT...
AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAPILE...OR 8 MILES NORTHWEST OF HUTTIG...MOVING NORTHEAST AT
20 MPH. OTHER THUNDERSTORMS WERE NEAR STRONG AND EAST OF EL DORADO
ALSO MOVING TO THE NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...HUTTIG...BERNICE...STRONG...LAWSON...LAPILE...COOLEY...
URBANA...FELSENTHAL...SPEARSVILLE...LILLIE...LOCKHART...AURELLE...
NEW LONDON...LITROE...OAKLAND...CATESVILLE...TAYLORVILLE...
HILLSBORO AND PIGEON HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL WAS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES OF
TRAVELERS.
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THESE
STORMS.REMEMBER...LIGHTNING CAN STRIKE 15 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE
UNTIL THE STORMS PASS.
&&
LAT...LON 3294 9240 3280 9260 3286 9268 3321 9272
3329 9247 3327 9242 3330 9235 3329 9236
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3321 9223 3321 9218 3316 9217
3316 9211 3309 9213 3303 9211 3300 9207
TIME...MOT...LOC 2309Z 239DEG 16KT 3312 9229
06SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 719 PM CDT SUN JUL 10 2016 ARZ072-073-LAZ004-006-110100- UNION AR-COLUMBIA AR-UNION LA-CLAIBORNE LA- 719 PM CDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLUMBIA AND SOUTHWESTERN UNION COUNTIES...NORTHWESTERN UNION AND NORTHERN CLAIBORNE PARISHES UNTIL 800 PM CDT... AT 714 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG THE ARKANSAS AND LOUISIANA LINE EAST OF HAYNESVILLE AND SOUTHEAST OF EMERSON TO JUNCTON CITY...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JUNCTION CITY...HAYNESVILLE...BERNICE...WESSON...ATLANTA...LILLIE... HEW HOPE...CATESVILLE...THREE CREEKS...CORNEY LAKE... ANTIOCH AND SUMMERFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3291 9318 3312 9314 3315 9265 3283 9265 TIME...MOT...LOC 0014Z 259DEG 11KT 3298 9294 06
The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 00:21 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed on Hwy. 33 north of Marion, Louisiana.
Trees were downed 2 miles northeast of Marion, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637819, 637821.